MAUDE Adverse Event Report: ICU MEDICAL DE MEXICO, S. DE R.L. DE C.V. 6.5" ADD-ON SET W/CHEMOLOCK® W/RED CAP, DRY SPIKE ADAPTER; CLOSED ANTINEOPLASTIC AND HAZARDOUS DRUG RECONSTITUTION AND TRANSFER SYSTEM

ICU MEDICAL DE MEXICO, S. DE R.L. DE C.V. 6.5" ADD-ON SET W/CHEMOLOCK® W/RED CAP, DRY SPIKE ADAPTER; CLOSED ANTINEOPLASTIC AND HAZARDOUS DRUG RECONSTITUTION AND TRANSFER SYSTEM
Catalog Number CL3958
Medical Device Problem Code Fluid/Blood Leak (1250)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/07/2024
Type of Reportable Event Malfunction
Event or Problem Description
The event involved a 6.5" add-on set w/chemolock® w/red cap, dry spike adapter.The report stated that the junction where the white portion of the adapter that connects to the clear tubing is where the leaking was coming from.The nurse went to check her lines and it was very wet and leaking.No chemotherapy was running, luckily it was just primed with normal saline in preparation for chemotherapy so there was no apparent harm to patient, staff and no chemotherapy spill.There was patient involvement and no patient harm.
 
Additional Manufacturer Narrative
The complaint on the cl3958 could not be confirmed by investigation.No product samples, pictures, or videos were received for investigation.Without the return of the used sample a comprehensive failure investigation cannot be performed and a cause cannot be determined.
 
Additional Manufacturer Narrative
Received one (1) used cl3958 primary set for inspection.No defects or anomalies noted upon initial inspection.The set was leak tested per product specifications.There was a channel leak from the tubing to the dry spike adaptor connection.Examination of the bond area showed that the bond was not concentrically sealed.The reported complaint of leaks can be confirmed.The probable cause is due to a manual bonding.The device history review could not be reviewed due to the unknown lot number.D9: device returned to manufacturer on: 8/28/2024.

Brand Name
6.5" ADD-ON SET W/CHEMOLOCK® W/RED CAP, DRY SPIKE ADAPTER
Common Device Name
CLOSED ANTINEOPLASTIC AND HAZARDOUS DRUG RECONSTITUTION AND TRANSFER SYSTEM
Manufacturer (Section D)
ICU MEDICAL DE MEXICO, S. DE R.L. DE C.V.
avenida cuarzo no. 250
ensenada, b.cfa. 22790
MX  22790
Manufacturer Contact
reed covert
600 n. field dr.
lake forest, IL 60045
2247062300
MDR Report Key20081796
Report Number9617594-2024-01220
Device Sequence Number15343946
Product Code ONB
UDI-Device Identifier00887709083257
UDI-Public00887709083257
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K131549
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 10/04/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberCL3958
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/18/2024
Supplement Date Received by Manufacturer09/06/2024
Initial Report FDA Received Date08/27/2024
Supplement Report FDA Received Date10/04/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
NORMAL SALINE, MFR UNK
Patient SexUnknown